MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC NON-INVASIVE PATIENT TRACKER; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC NON-INVASIVE PATIENT TRACKER; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9734887
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a navigation system being used during a functional endoscopic sinus surgery (fess) procedure.It was reported that the instrument trackers were not tracking and had a geometry error of >1 mm.After verifying the straight suction, they went to verify the curved suctions and all 3 instrument trackers showed as red in the tracking details and the only thing that was green was the non-invasive patient tracker (nipt), which had a geometry error of 0.8mm.Ports on the break out box (bob) were green except for port 4, which did not have an led when an instrument tracker was plugged into it; they tapped the bob and it turned green after that.They reported there was no metal in field and there was a 3 inch pad between the patient and the bed.It was noted that the "em field seemed smaller than usual" and reported the tracking issues would occur when they were about 12 inches above the flat emitter.They rebooted the system and removed the donut from under the patient and the instruments showed up in the t racking window, the instrument trackers and nipt geometry error dropped to 0.6 mm, but the instrument trackers would flicker red when they reached around 12 inches above the flat emitter.The probable cause was likely metal interference outside of the field.There was a delay of less than one hour.
 
Additional Manufacturer Narrative
H3/h6: the tracker was returned for analysis.Analysis found that the returned tracker would not track when connected to a known good system, but displayed red status.Codes b01, c02, and d02 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NON-INVASIVE PATIENT TRACKER
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
200 medtronic drive
lafayette 80026
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
200 medtronic drive
lafayette 80026
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key21526578
Report Number1723170-2025-01165
Device Sequence Number8335547
Product Code HAW
UDI-Device Identifier00763000588373
UDI-Public00763000588373
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K141833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9734887
Device Catalogue Number9734887
Device Lot Number241002N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Initial Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight63 KG